Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

An existence theorem of harmonic functions with polynomial growth


Author: Yu Ding
Journal: Proc. Amer. Math. Soc. 132 (2004), 543-551
MSC (2000): Primary 53C21, 53C23
DOI: https://doi.org/10.1090/S0002-9939-03-07060-6
Published electronically: June 12, 2003
MathSciNet review: 2022380
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We prove the existence of nonconstant harmonic functions with polynomial growth on manifolds with nonnegative Ricci curvature, Euclidean volume growth and unique tangent cone at infinity.


References [Enhancements On Off] (What's this?)

  • 1. F. Almgren, Dirichlet's problem for multiple valued functions and the regularity of mass minimizing integral currents. Minimal submanifolds and geodesics (Proc. Japan-United States Sem., Tokyo, 1977), pp. 1-6, North-Holland, Amsterdam, New York, 1979. MR 82g:49038
  • 2. J. Cheeger, Spectral geometry of singular Riemannian spaces. J. Differential Geom. 18 (1983), 575-657. MR 85d:58083
  • 3. J. Cheeger, Differentiability of Lipschitz functions on metric measure spaces , Geom. Funct. Anal. 9 (1999) 428-517. MR 2000g:53043
  • 4. J. Cheeger and T. Colding, Lower bounds on Ricci curvature and the almost rigidity of warped products, Ann. of Math. (2) 144 (1996), no. 1, 189-237. MR 97h:53038
  • 5. J. Cheeger and T. Colding, On the structure of spaces with Ricci curvature bounded below, Part I. J. Differential Geom. 46 (1997), no. 3 406-480. MR 98k:53044
  • 6. J. Cheeger and T. Colding, On the structure of spaces with Ricci curvature bounded below, Part 3. J. Differential Geom. 54 (2000), no. 1, 37-74. MR 2003a:53044
  • 7. J. Cheeger, T. Colding, and W. Minicozzi II, Linear growth harmonic functions on complete manifolds with nonnegative Ricci curvature, Geom. Funct. Anal. 5 (1995), no. 6, 948-954. MR 96j:53038
  • 8. J. Cheeger and M. Taylor, On the diffraction of waves by conical singularities. I. Comm. Pure Appl. Math. 35 (1982), no. 3, 275-331. MR 84h:35091a
  • 9. J. Cheeger and G. Tian, On the cone structure at infinity of Ricci flat manifolds with Euclidean volume growth and quadratic curvature decay. Invent. Math. 118 (1994), no. 3, 493-571. MR 95m:53051
  • 10. T. Colding and W. Minicozzi II, Harmonic functions with polynomial growth. J. Differential Geom. 46 (1997), no. 1, 1-77. MR 98h:53060
  • 11. T. Colding and W. Minicozzi II, Harmonic functions on manifolds. Ann. of Math. (2) 146 (1997), no. 3, 725-747. MR 98m:53052
  • 12. T. Colding and W. Minicozzi II, Liouville theorems for harmonic sections and applications. Comm. Pure Appl. Math. 51 (1998), no. 2, 113-138. MR 98m:53053
  • 13. Y. Ding, Heat kernels and Green's functions on limit spaces. Comm. Anal. Geom. 10 (2002), no. 3, 475-514.
  • 14. Y. Ding, The gradient of certain harmonic functions on manifolds of almost nonnegative Ricci curvature. Israel J. Math. 129 (2002), 241-251.
  • 15. D. Gilbarg and N. Trudinger Elliptic Partial Differential Equations of Second Order, Grundlehren der mathematischen Wissenschaften, Vol. 224, Springer-Verlag, New York, 1983. MR 86c:35035
  • 16. P. Li, Harmonic sections of polynomial growth. Math. Research Letters, Vol. 4 (1997), 35-44. MR 98i:53054
  • 17. F. Lin, Asymptotically conic elliptic operators and Liouville type theorems. Geometric analysis and the calculus of variations, 217-238, Internat. Press, Cambridge, MA, 1996. MR 2000c:35051
  • 18. X. Menguy, Noncollapsing examples with positive Ricci curvature and infinite topological type Geom. Funct. Anal. 10 (2000), no. 3, 600-627. MR 2001g:53074
  • 19. G. Perelman, A complete Riemannian manifold of positive Ricci curvature with Euclidean volume growth and nonunique asymptotic cone. Comparison geometry, 165-166, Cambridge Univ. Press, Cambridge, 1997. MR 98e:53067
  • 20. C. Sormani, Harmonic functions on manifolds with nonnegative Ricci curvature and linear volume growth. Pacific J. Math. 192 (2000), no. 1, 183-189. MR 2001e:53034
  • 21. R. Schoen, S-T. Yau, Lectures on Differential Geometry. International Press, Cambridge, MA, 1994. MR 97d:53001
  • 22. L. Zhang,On the generic eigenvalue flow of a family of metrics and its application. Comm. Anal. Geom. 7 (1999), no. 2, 259-278. MR 2000f:53053

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 53C21, 53C23

Retrieve articles in all journals with MSC (2000): 53C21, 53C23


Additional Information

Yu Ding
Affiliation: Department of Mathematics, University of California, Irvine, California 92697
Email: yding@math.uci.edu

DOI: https://doi.org/10.1090/S0002-9939-03-07060-6
Received by editor(s): September 11, 2002
Received by editor(s) in revised form: October 8, 2002
Published electronically: June 12, 2003
Communicated by: Richard A. Wentworth
Article copyright: © Copyright 2003 American Mathematical Society

American Mathematical Society